Dry hacking cough and dry wretching

Coming down very slowly on steroids and now down to 13mg and I am experiencing a barking cough and wanting to be sick but nothing comes up this is usually in the mornings when I get up , has anyone else experienced this? Also I have pins and needles in my back on the left side this has been there for a few days now, the shaking has got worse at the moment and my neck pain is worse,not sleeping well and having strange dreams when i do, has anyone else experienced this ? Think I will go and have a blood test done to see if I am having a flare!

6 Replies

oldestnewest
  • Good morning lynabelle sorry you are not feeling well..we seem to be at the same level of 13mg steroid coming down very slowly . My Rheumy suggested half a mg a fortnight.. Are you doing about the same? As you say getting blood tests done seems a good idea ,my Rheumy gave me a Depro-medrone injection to help prevent flares but Monday was dreadful with the shaking but I have put that down to the new B/pressure tablet. It must be awful to feel so sick and have a Barking cough. I have experienced pins and needles in different parts of my body before a flare-up so it's worth getting it all checked out. You look such a lovely lady with a lovely smile and you are a lot younger than me . Thinking of you . take care and hope you feel better soon trish29

  • Thanks trish,

    I will be 60 in November and am feeling more like 90 , but thank you for your kind words x

  • Hi Lynabelle

    Sorry you are feeling so wretched - yes to the barking cough, yes to the shakes especially first thing in the morning, yes to pins and needles, and definitely yes to the dreams (not actual nightmares but more like night terrors) - can be woken up shaking, sweating and feeling completely desolate). I put everything down to the devil's pills but there again whilst on these I have had no hayfever which I usually get. Hope the blood tests are positive and that you are not having a flare-up. Try and stay cheerful, treat yourself to an indulgence, rest as much as you can. Hope you soon feel better. Margaret

  • Thanks Margaret, they certainly are the devils pills , last week felt great , this week aweful again , I can never plan anything x

  • Hello Lynabelle

    Yes, I think you would be wise to get those new symptoms checked out via a blood test etc, if only to confirm whether you might be harbouring an infection of some sort. The symptoms of shaking, neck pain and insomnia are things that most of us can experience unfortunately when on the higher dose steroids, but the new symptoms of the cough and pins and needles are worth checking out. Good luck.

  • Rhemy gave me some forms so I can go to the hospital whenever I want and get a blood test done , so I will put that on the agenda for this week

    Due to see my doctor next month so see how it all goes , meanwhile keep coming down my 1 mg every 2 weeks

You may also like...